Hail, Bexar
- When
- March 26, 12:30 PM CST to 12:40 PM CST
- Where
- Bexar County, 5 mi NW of San Antonio
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.467, -98.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 26, 11:10 AM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1110 AM CST SAT MAR 26 2005
.UPDATE...
LINE OF SHOWERS AND THUNDERSTORMS EXTEND FROM CARRIZO SPRINGS NORTHEASTWARD
TO BANDERA AND BURNET. CONVECTION OCCURRING ALONG THE FRONTAL BOUNDARY.
STORMS EXPECTED TO INTENSIFY ON THE SOUTHERN END OF THE LINE AS IT MOVES
TOWARDS THE I-35 CORRIDOR. HAVE INCLUDED SLIGHT CHANCE SVR FOR COUNTIES
EAST OF I-35 CORRIDOR FOR THIS AFTERNOON. HAIL HAD BEEN THE MAIN SVR
WEATHER EVENT SO FAR. GRIDS AND TEXT PRODUCTS UPDATED.
&&
PREV DISCUSSION... /ISSUED 325 AM CST SAT MAR 26 2005/
DISCUSSION...BUSY MORNING SO WILL BE BRIEF. SCATTERED THUNDERSTORMS
REDEVELOPING EARLY THIS MORNING ACROSS WEST CENTRAL TEXAS EXTENDING
SOUTHWARD INTO THE EDWARDS PLATEAU. THIS IS ALL IN RESPONSE TO DISTURBANCES
MOVING EAST IN THE SUBTROPICAL JET INTERACTING WITH A NEARLY STATIONARY
FRONT OVER OUR NORTHERN TIER. SEVERE THUNDERSTORM WATCH NUMBER 84 HAS BEEN
ISSUED TIL 8 AM FOR MUCH OF THE HILL COUNTRY AS THE DISTURBANCE HEADS EAST.
AS THE LOW DIGS SOUTHEAST INTO WEST TEXAS THIS AFTERNOON...ELEVATED CONVECTION
WILL OCCUR AND WITH COOLER TEMPERATURES ALOFT..SEVERE ACTIVITY IS AGAIN
POSSIBLE ALONG THE DRY LINE AND COLD FRONT. A COLD FRONT WILL SWEEP THE
ENTIRE AREA TONIGHT WITH SOME ELEVATED CONVECTION MAINLY OVER EASTERN SECTIONS.
HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY WITH COOLER AND DRIER CONDITIONS.
RIDGING ALOFT WILL BUILD IN OVER THE REGION MONDAY AND TUESDAY WITH LOW
LEVEL MOISTURE RETURN WEDNESDAY AND THURSDAY IN RESPONSE TO NEXT TROUGH DIGGING
INTO NEW MEXICO. THUNDERSTORMS MAY RETURN TO THE REGION LATE THURSDAY...FRIDAY
AS THE SHORT WAVE TROUGH MOVES EAST ACROSS CENTRAL TEXAS WITH AN ASSOCIATED
COLD FRONT.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 6 PM CST SATURDAY FOR
THE FOLLOWING ZONES...DIMMIT...EDWARDS...KINNEY...
MAVERICK...REAL...UVALDE...VAL VERDE...AND ZAVALA.
&&
13/04HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 658 AM CST SAT MAR 26 2005 TXZ171>173-183>194-202>209-217>225-228-271200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 658 AM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE HILL COUNTRY ALONG WITH THE NORTHERN COUNTIES OF THE RIO GRANDE PLAINS REGION AND PORTIONS OF SOUTH CENTRAL TEXAS ALONG THE ESCARPMENT UNTIL 2PM THIS SATURDAY AFTERNOON. ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE EXPECTED THROUGH THE DAY ACROSS THE HILL COUNTRY AND ADJACENT COUNTIES OF SOUTH CENTRAL TEXAS. A COLD FRONT HAS STALLED ACROSS THE HILL COUNTRY AND THIS FEATURE WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT. A FEW STORMS MAY BECOME SEVERE ACROSS THE HILL COUNTRY WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. AN ISOLATED TORNADO IS ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 937 AM CST SAT MAR 26 2005 TXZ183-261615- VAL VERDE- 937 AM CST SAT MAR 26 2005 ...SEVERE THUNDERSTORM WATCH 85 CANCELLED FOR VAL VERDE COUNTY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TEXAS HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR VAL VERDE COUNTY. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED EAST OF VAL VERDE COUNTY.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1012 AM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 10 W LLANO 30.75N 98.84W
03/25/2005 0.88 INCH LLANO TX NWS EMPLOYEE
0843 PM HAIL ROUND MOUNTAIN 30.44N 98.35W
03/25/2005 2.50 INCH BLANCO TX TRAINED SPOTTER
0905 PM HAIL LAKEWAY 30.37N 97.98W
03/25/2005 1.75 INCH TRAVIS TX BROADCAST MEDIA
0905 PM HAIL LAGO VISTA 30.45N 98.00W
03/25/2005 1.75 INCH TRAVIS TX PUBLIC
GOLF BALL AND LARGER SIZED HAIL. CAR AND HOME WINDOWS
BROKEN OUT. TREES STRIPPED OF LEAVES.
0907 PM HAIL AUSTIN 30.31N 97.75W
03/25/2005 1.00 INCH TRAVIS TX TRAINED SPOTTER
REPORTED OVER LAKE TRAVIS BY 2ND LT. NEESE.
0910 PM HAIL AUSTIN 30.31N 97.75W
03/25/2005 1.75 INCH TRAVIS TX BROADCAST MEDIA
GOLF BALL SIZED HAIL REPORTED IN STEINER RANCH.
0915 PM HAIL AUSTIN 30.31N 97.75W
03/25/2005 1.00 INCH TRAVIS TX NWS EMPLOYEE
QUARTER SIZED HAIL NEAR ANDERSON MILL AND FM 620.
0915 PM HAIL 1 E LEANDER 30.56N 97.84W
03/25/2005 0.50 INCH WILLIAMSON TX AIRPLANE PILOT
0915 PM HAIL LAKEWAY 30.37N 97.98W
03/25/2005 1.50 INCH TRAVIS TX PUBLIC
TREES STRIPPED OF LEAVES. SIGNIFICANT DAMAGE TO
AUTOMOBILES.
0915 PM HAIL AUSTIN 30.31N 97.75W
03/25/2005 1.50 INCH TRAVIS TX PUBLIC
HAIL REPORTED AT HWY 183 AND BURNET ROAD.
0920 PM HIGH SUST WINDS AUSTIN 30.31N 97.75W
03/25/2005 60 MPH TRAVIS TX NWS EMPLOYEE
SUSTAINED WINDS 60 MPH NEAR ANDERSON MILL AND FM 620.
0925 PM HAIL 5 WNW AUSTIN 30.33N 97.83W
03/25/2005 1.75 INCH TRAVIS TX PUBLIC
AT LOOP 360 AND 2222.
0930 PM HAIL 4 NNW AUSTIN 30.36N 97.78W
03/25/2005 0.88 INCH TRAVIS TX BROADCAST MEDIA
HAIL OBSERVED BY CAMP MABRY MILITARY PERSONNEL
0930 PM HAIL AUSTIN 30.31N 97.75W
03/25/2005 0.75 INCH TRAVIS TX TRAINED SPOTTER
PENNY SIZED HAIL AT MOPAC AND DUVAL INTERSECTION IN
AUSTIN.
0935 PM HAIL 2 ENE AUSTIN 30.32N 97.72W
03/25/2005 1.75 INCH TRAVIS TX PUBLIC
MANOR ROAD AND AIRPORT BOULEVARD IN EAST AUSTIN. HAIL TO
GOLF BALL SIZE. WINDOWS BROKEN OUT OF BUILDINGS.
AUTOMOBILES DAMAGED.
0940 PM HAIL 8 E AUSTIN 30.31N 97.62W
03/25/2005 2.00 INCH TRAVIS TX PUBLIC
TRAVIS COUNTY EXPOSITION CENTER. DAMAGE REPORTED TO
VEHICLES.
1030 PM TORNADO 5 ESE MANOR 30.32N 97.48W
03/25/2005 TRAVIS TX EMERGENCY MNGR
UNCONFIRMED TORNADO. 11000 BLOCK OF BALLERSTEDT RD AT
16012 LITTIG RD. SEVERL ROOF DAMAGE REPORTS. NUMEROUS
TREES DAMAGED. ONE HOUSE MOVED OFF FOUNDATION.
&&
PMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1013 AM CST SAT MAR 26 2005 TXZ184-202-261630- EDWARDS-KINNEY- 1013 AM CST SAT MAR 26 2005 ...SEVERE THUNDERSTORM WATCH 85 CANCELLED FOR EDWARDS AND KINNEY COUNTIES... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TEXAS HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR EDWARDS AND KINNEY COUNTIES COUNTIES. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED EAST OF EDWARDS AND KINNEY COUNTIES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1018 AM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 AM HAIL 8 SSW FREDERICKSBURG 30.16N 98.92W
03/26/2005 0.75 INCH GILLESPIE TX LAW ENFORCEMENT
&&
PMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1056 AM CST SAT MAR 26 2005 TXZ185-261712- REAL- 1056 AM CST SAT MAR 26 2005 ...SEVERE THUNDERSTORM WATCH 85 CANCELLED FOR REAL COUNTY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TEXAS HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR REAL COUNTY. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED EAST OF REAL COUNTY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1146 AM CST SAT MAR 26 2005 TXZ171-186-188-261803- GILLESPIE-KERR-LLANO- 1146 AM CST SAT MAR 26 2005 ...SEVERE THUNDERSTORM WATCH 85 CANCELLED FOR KERR...LLANO AND GILLESPIE COUNTIES... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TEXAS HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR KERR...LLANO AND GILLESPIE COUNTIES. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED EAST OF THE COUNTIES.
The Austin/San Antonio radar (KEWX), 58 km away, was scanning. The volume nearest the first event began at 18:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441667.